February  2020, 25(2): 749-760. doi: 10.3934/dcdsb.2019265

Bifurcation of relative equilibria generated by a circular vortex path in a circular domain

1. 

Departament d'Informàtica, Matemàtica Aplicada i Estadística, Universitat de Girona, 17003 Girona, Spain

2. 

Departamento de Matemática Aplicada, Universidad de Granada, 18071 Granada, Spain

* Corresponding author: David Rojas (david.rojas@udg.edu)

Received  December 2018 Revised  March 2019 Published  November 2019

Fund Project: All the authors are partially supported by the MINECO/FEDER grant MTM2017-82348-C2-1-P. The first author is also partially supported by the MINECO/FEDER grant MTM2017-86795-C3-1-P.

We study the passive particle transport generated by a circular vortex path in a 2D ideal flow confined in a circular domain. Taking the strength and angular velocity of the vortex path as main parameters, the bifurcation scheme of relative equilibria is identified. For a perturbed path, an infinite number of orbits around the centers are persistent, giving rise to periodic solutions with zero winding number.

Citation: David Rojas, Pedro J. Torres. Bifurcation of relative equilibria generated by a circular vortex path in a circular domain. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 749-760. doi: 10.3934/dcdsb.2019265
References:
[1]

H. Aref, Stirring by chaotic advection, J. Fluid Mech., 143 (1984), 1-21.  doi: 10.1017/S0022112084001233.  Google Scholar

[2]

H. ArefJ. RoenbyM. A. Stremler and L. Tophøj, Nonlinear excursions of particles in ideal 2D flows, Phys. D, 240 (2011), 199-207.  doi: 10.1016/j.physd.2010.08.007.  Google Scholar

[3]

A. Boscaggin and P. J. Torres, Periodic motions of fluid particles induced by a prescribed vortex path in a circular domain, Phys. D, 261 (2013), 81-84.  doi: 10.1016/j.physd.2013.07.004.  Google Scholar

[4]

T. Carletti and A. Margheri, Measuring the mixing efficiency in a simple model of stirring: Some analytical results and a quantitative study via frequency map analysis, J. Phys. A, 39 (2006), 299-312.  doi: 10.1088/0305-4470/39/2/002.  Google Scholar

[5]

A. FondaM. Sabatini and F. Zanolin, Periodic solutions of perturbed Hamiltonian systems in the plane by the use of the Poincaré-Birkhoff Theorem, Topol. Methods Nonlinear Anal., 40 (2012), 29-52.   Google Scholar

[6]

P. Franzese and L. Zannetti, Advection by a point vortex in closed domains, European J. Mech. B Fluids, 12 (1993), 43-67.   Google Scholar

[7]

R. OrtegaV. Ortega and P. J. Torres, Point-vortex stability under the influence of an external periodic flow, Nonlinearity, 31 (2018), 1849-1867.  doi: 10.1088/1361-6544/aaa5e2.  Google Scholar

[8] P. G. Saffman, Vortex Dynamics, Cambridge Monographs on Mechanics and Applied Mathematics, Cambridge University Press, New York, 1992.  doi: 10.1017/CBO9780511624063.  Google Scholar
[9] P. J. Torres, Mathematical Models With Singularities, Atlantis Briefs in Differential Equations, 1, Atlantis Press, Paris, 2015.  doi: 10.2991/978-94-6239-106-2.  Google Scholar
[10]

S. Wiggins and J. M. Ottino, Foundations of chaotic mixing, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 362 (2004), 937-970.  doi: 10.1098/rsta.2003.1356.  Google Scholar

show all references

References:
[1]

H. Aref, Stirring by chaotic advection, J. Fluid Mech., 143 (1984), 1-21.  doi: 10.1017/S0022112084001233.  Google Scholar

[2]

H. ArefJ. RoenbyM. A. Stremler and L. Tophøj, Nonlinear excursions of particles in ideal 2D flows, Phys. D, 240 (2011), 199-207.  doi: 10.1016/j.physd.2010.08.007.  Google Scholar

[3]

A. Boscaggin and P. J. Torres, Periodic motions of fluid particles induced by a prescribed vortex path in a circular domain, Phys. D, 261 (2013), 81-84.  doi: 10.1016/j.physd.2013.07.004.  Google Scholar

[4]

T. Carletti and A. Margheri, Measuring the mixing efficiency in a simple model of stirring: Some analytical results and a quantitative study via frequency map analysis, J. Phys. A, 39 (2006), 299-312.  doi: 10.1088/0305-4470/39/2/002.  Google Scholar

[5]

A. FondaM. Sabatini and F. Zanolin, Periodic solutions of perturbed Hamiltonian systems in the plane by the use of the Poincaré-Birkhoff Theorem, Topol. Methods Nonlinear Anal., 40 (2012), 29-52.   Google Scholar

[6]

P. Franzese and L. Zannetti, Advection by a point vortex in closed domains, European J. Mech. B Fluids, 12 (1993), 43-67.   Google Scholar

[7]

R. OrtegaV. Ortega and P. J. Torres, Point-vortex stability under the influence of an external periodic flow, Nonlinearity, 31 (2018), 1849-1867.  doi: 10.1088/1361-6544/aaa5e2.  Google Scholar

[8] P. G. Saffman, Vortex Dynamics, Cambridge Monographs on Mechanics and Applied Mathematics, Cambridge University Press, New York, 1992.  doi: 10.1017/CBO9780511624063.  Google Scholar
[9] P. J. Torres, Mathematical Models With Singularities, Atlantis Briefs in Differential Equations, 1, Atlantis Press, Paris, 2015.  doi: 10.2991/978-94-6239-106-2.  Google Scholar
[10]

S. Wiggins and J. M. Ottino, Foundations of chaotic mixing, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 362 (2004), 937-970.  doi: 10.1098/rsta.2003.1356.  Google Scholar

Figure 1.  Phase portrait of system (3) depending on the parameters according to Theorem 2.1
Figure 2.  Bifurcation diagram of the phase-portrait of system (3) on $ D_R $. The bold curve corresponds to bifurcation parameters $ \mathcal B $, whereas the remaining ones correspond to regular parameters. In Theorem 2.1 the phase portrait at each region is given
[1]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[2]

Thomas Alazard. A minicourse on the low Mach number limit. Discrete & Continuous Dynamical Systems - S, 2008, 1 (3) : 365-404. doi: 10.3934/dcdss.2008.1.365

[3]

Sara Munday. On the derivative of the $\alpha$-Farey-Minkowski function. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 709-732. doi: 10.3934/dcds.2014.34.709

[4]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[5]

Ravi Anand, Dibyendu Roy, Santanu Sarkar. Some results on lightweight stream ciphers Fountain v1 & Lizard. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020128

[6]

Ralf Hielscher, Michael Quellmalz. Reconstructing a function on the sphere from its means along vertical slices. Inverse Problems & Imaging, 2016, 10 (3) : 711-739. doi: 10.3934/ipi.2016018

[7]

Jean-François Biasse. Improvements in the computation of ideal class groups of imaginary quadratic number fields. Advances in Mathematics of Communications, 2010, 4 (2) : 141-154. doi: 10.3934/amc.2010.4.141

[8]

V. V. Zhikov, S. E. Pastukhova. Korn inequalities on thin periodic structures. Networks & Heterogeneous Media, 2009, 4 (1) : 153-175. doi: 10.3934/nhm.2009.4.153

[9]

Giovanni Cimatti. Forced periodic solutions for piezoelectric crystals. Communications on Pure & Applied Analysis, 2005, 4 (2) : 475-485. doi: 10.3934/cpaa.2005.4.475

[10]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[11]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[12]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[13]

Cécile Carrère, Grégoire Nadin. Influence of mutations in phenotypically-structured populations in time periodic environment. Discrete & Continuous Dynamical Systems - B, 2020, 25 (9) : 3609-3630. doi: 10.3934/dcdsb.2020075

[14]

Marcelo Messias. Periodic perturbation of quadratic systems with two infinite heteroclinic cycles. Discrete & Continuous Dynamical Systems - A, 2012, 32 (5) : 1881-1899. doi: 10.3934/dcds.2012.32.1881

[15]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[16]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[17]

Zaihong Wang, Jin Li, Tiantian Ma. An erratum note on the paper: Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1995-1997. doi: 10.3934/dcdsb.2013.18.1995

[18]

Rongchang Liu, Jiangyuan Li, Duokui Yan. New periodic orbits in the planar equal-mass three-body problem. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2187-2206. doi: 10.3934/dcds.2018090

[19]

José Raúl Quintero, Juan Carlos Muñoz Grajales. On the existence and computation of periodic travelling waves for a 2D water wave model. Communications on Pure & Applied Analysis, 2018, 17 (2) : 557-578. doi: 10.3934/cpaa.2018030

[20]

Xiaoming Wang. Quasi-periodic solutions for a class of second order differential equations with a nonlinear damping term. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 543-556. doi: 10.3934/dcdss.2017027

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (148)
  • HTML views (118)
  • Cited by (0)

Other articles
by authors

[Back to Top]